Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Child has itching in back and tummy, roughness, red spots. Given Calpol. Sufficient?

Hi there, I have a six year old daughter who is feeling unwell. I gave her 10 mls of Calpol as per the instructions around an hour ago but now she is going crazy with an itch all over her back/tummy area. Her skin feels slightly rough and there appears to be some very small red spots appearing. I tried Calamine lotion to no avail. Can I give her now 5 mls of Zirtec after giving her the Calpol so recently?
Asked On : Sun, 10 Feb 2013
Answers:  2 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Yes you can give Ziretc (cetzine) immediately after Calpol.

You have not mentioned about fever. If there is no fever, only itch- it might be some form of allergy. Zirtec will help. Caladryl lotion which has an antihistamine in it will also help.

But if she has fever too, it might be some virus. You may give Calpol every 6hours.

Please do visit your doctor and get things confirmed.

Please bear in mind that allergic reactions can be life threatening too. If at any time she develops itching in the tongue, lips etc, breathing difficulty etc- please do not hesitate to take her to ER.

Hope my answer helps you.
Wish your daughter good health.
Answered: Sun, 10 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Welcome to HCM,
It seems that this problem might be due to allergic reaction.
You can give syrup Zyrtec now even you have given Calpol syrup.
Ok and bye.
Answered: Sun, 10 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor